Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS Shreveport, LA

April 4, 2007Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2007, 2:30 AM CDT for Cherokee County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2007, 2:30 AM CDT (07:30 UTC)
Expired
Apr 4, 2007, 3:30 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 2:35 AM CDTTSTM WND DMG9 W Rusk, TXTREE DOWN OVER 18-WHEELER BLOCKING ROAD IN MAYDELLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 040731
SVRSHV
TXC073-040830-
/O.NEW.KSHV.SV.W.0083.070404T0730Z-070404T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT WED APR 4 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS

* UNTIL 330 AM CDT

* AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF RUSK TO 20
  MILES WEST OF RUSK...OR ALONG A LINE EXTENDING FROM 8 MILES
  NORTHEAST OF RUSK TO 10 MILES EAST OF PALESTINE...AND MOVING SOUTH
  AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSK BY 240 AM CDT
  ALTO BY 300 AM CDT

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 330 AM CDT.

LAT...LON 3194 9501 3192 9543 3185 9543 3143 9510
      3152 9493

$$

15
1 follow-up statement
000 
WWUS54 KSHV 040808
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 AM CDT WED APR 4 2007

TXC073-040830-
/O.CON.KSHV.SV.W.0083.000000T0000Z-070404T0830Z/
CHEROKEE TX-
307 AM CDT WED APR 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR CHEROKEE COUNTY...

AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
MILES WEST OF ALTO...OR ABOUT 12 MILES SOUTHWEST OF RUSK...MOVING
SOUTH AT 20 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3178 9498 3175 9534 3185 9543 3143 9510
      3152 9493

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:52 AM CDT, 38 minutes earlier.

Area forecast discussion, Apr 4, 1:52 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT WED APR 4 2007

.DISCUSSION...
UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH AND ADJUST
WINDS...TEMPS...AND RAIN CHANCES FOR REMAINDER OF TONIGHT.
/06/

&&

.PREV DISCUSSION... /ISSUED 1004 PM CDT TUE APR 3 2007/

DISCUSSION...
WILL UPDATE ZONES SHORTLY TO EXTEND SVR TSTMS WATCH SOUTHWARD AND
CANCEL WATCH FOR MCCURTAIN COUNTY OK. STORMS ARE MOVING SOUTH
SOUTHEAST AROUND 20 MPH BUT REMAIN SCATTERED. STORMS SHOULD BEGIN
TO WEAKENEN BY THE 1 AM EXPIRATION TIME OF ORIGINAL WATCH. WILL
ADJUST WINDS AND TEMPS IN ZONES TO GO WITH SLOWER MOVEMENT OF
FRONT. ONLY MINOR ADJUSTMENTS TO POPS.

AVIATION...

LATEST SURFACE OBS SHOW COLD FRONT EXTENDING FROM KGYI NE TO
KBVX...MOVING SOUTHEAST.  A LINE OF SEVERE CONVECTION HAS DEVELOPED
ALONG THE FRONT...AND WILL MOVE THROUGH THE FOUR-STATE AREA
OVERNIGHT.  PASSING STORMS SHOULD TEMPORARILY TAKE CONDITIONS DOWN
TO MVFR...W/RAPID CLEARING AND NORTHERLY SURFACE FLOW BEHIND THE
FRONT.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION
THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND
EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST...
DURING THE AFTERNOON AND EARLY EVENING.

OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE
INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE
SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY
MORNING.

ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

03

In the hours before

Local storm report, Apr 4, 12:26 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             4 N BIG SANDY           32.64N 95.11W
04/04/2007  E1.00 INCH       UPSHUR             TX   TRAINED SPOTTER

            TREE LIMBS DOWN AS WELL

&&

AS
Local storm report, Apr 4, 12:35 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             5 NNW GILMER            32.80N 94.98W
04/03/2007  E0.88 INCH       UPSHUR             TX   LAW ENFORCEMENT

            60 MPH WINDS DOWN TREE LIMBS CAUSING POWER OUTAGES

&&

AS
Local storm report, Apr 4, 12:48 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     HAIL             BIG SANDY               32.59N 95.11W
04/04/2007  E1.00 INCH       UPSHUR             TX   BROADCAST MEDIA

&&

AS
Local storm report, Apr 4, 1:09 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
109 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     TSTM WND GST     TYLER                   32.33N 95.30W
04/04/2007  M67 MPH          SMITH              TX   ASOS

            AT TYLER POUNDS FIELD

&&

AS
Local storm report, Apr 4, 1:36 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             TYLER                   32.33N 95.30W
04/04/2007  M0.75 INCH       SMITH              TX   TRAINED SPOTTER

&&

12
Local storm report, Apr 4, 2:24 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     LIGHTNING        ARP                     32.23N 95.06W
04/04/2007                   SMITH              TX   FIRE DEPT/RESCUE

            HOUSE FIRE CAUSED BY LIGHTNING ON CO RD 246 RELAYED BY
            LOCAL MEDIA

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:03 PM CDTSevere Thunderstorm WarningSHVBowie, Red River42 min
Apr 3, 9:45 PM CDTSevere Thunderstorm WarningSHVBowie, Red River45 min
Apr 3, 10:11 PM CDTSevere Thunderstorm WarningSHVMorris, Titus34 min
Apr 3, 10:45 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus45 min
Apr 3, 11:22 PM CDTSevere Thunderstorm WarningSHVUpshur38 min
Apr 3, 11:58 PM CDTSevere Thunderstorm WarningSHVUpshur47 min
Apr 4, 12:10 AM CDTSevere Thunderstorm WarningSHVWood50 min
Apr 4, 12:16 AM CDTSevere Thunderstorm WarningSHVSmith59 min
Apr 4, 12:27 AM CDTSevere Thunderstorm WarningSHVGregg63 min
Apr 4, 1:10 AM CDTSevere Thunderstorm WarningSHVSmith55 min
Apr 4, 1:23 AM CDTSevere Thunderstorm WarningSHVCherokee67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.